Premium Overnights

Premium Public Overnights

We pull out all the stops to please your family or group with our re-imagined overnight programs! Get the VIP—Very Important Participant!—treatment in these new overnights. Explore the nooks and crannies of the museum, have up-close encounters with amazing live animals, and much more when you spend the night with us.

Premium Public Overnights include admission to the Museum on Saturday, as well as an evening pizza party and a continental breakfast including coffee, tea, milk, cereal, pastries, and fruit. Overnights begin at 7 p.m. on Friday and end at 10 a.m. the next morning.

Design Your Own Private Overnight

Important Information

Attendance

Premium Public Overnights are designed for children and families. For over 21 programming, check out our After Dark series.

Meals

Please, to preserve our exhibits and collections, no outside food or drink. Contact us to discuss special dietary needs.

Accommodations

Participants sleep on carpeted and tiled floors as a group. No tents are permitted; sleeping bags, pillows, and a sleeping pad work well. Please dress appropriately for community sleeping; warm layers recommend. Access to electrical outlets available upon request for special needs.

Inclement Weather

Should hazardous conditions result in cancellation of programs, announcements will be made on television stations KDKA, WTAE, and WPXI.

Family Party Nights

Not quite ready for to spend the ENTIRE night at the museum?

Check out Family Party Nights for an evening of exploration the whole family can enjoy!

Sample Itinerary for Premium Public Overnights

EVENING

30 minute check-in window prior to scheduled start time of event (7pm)

  • Check-in takes place in the classroom hallway (portal entrance)
  • Store overnight belongings in designated classroom space

15 minute welcome and introduction led by Lead Museum Educator (7-7:15)

  • Takes place in PNC Center for Museum Education Classroom(s)
  • Educator will provide specific overview with events and times unique to the specific overnight experience

90 minutes of activities and explorations facilitated by Carnegie Museum of Natural History Education staff (7:15-8:45)

  • Actual activities may differ based on the theme of the overnight, but may include:
    • Discovery Basecamp Exploration with microscope and insects activity
    • Earth Theater viewing of dinosaur-themed video
    • Wildlife Halls and Second Floor scavenger hunt, and skull identification activity
    • Expedition Peru Interactive Show
    • Live Animal Encounter in Earth Theater
    • Bioluminescent Dance Party
    • Dinosaurs in Their Time and First Floor scavenger hunt, and dinosaur fossils
    • Cultural Halls and Third Floor scavenger hunt, create your own cartouche, and touchable artifacts
    • Fossil Jacketing Course with take-home fossil replica and time in Bonehunters Quarry for fossil digging

30 minute Pizza Party! (8:45-9:15)

  • Pizza and Cold Drinks

90 minutes of activities and explorations facilitated by Carnegie Museum of Natural History Education staff (9:15-10:45)

  • Actual activities may differ based on the theme of the overnight, but may include:
    • Discovery Basecamp Exploration with microscope and insects activity
    • Earth Theater viewing of dinosaur-themed video
    • Wildlife Halls and Second Floor scavenger hunt, and skull identification activity
    • Expedition Peru Interactive Show
    • Live Animal Encounter in Earth Theater
    • Bioluminescent Dance Party
    • Dinosaurs in Their Time and First Floor scavenger hunt, and dinosaur fossils
    • Cultural Halls and Third Floor scavenger hunt, create your own cartouche, and touchable artifacts
    • Fossil Jacketing Course with take-home fossil replica and time in Bonehunters Quarry for fossil digging

15 minutes to get ready for bed on 2nd floor (10:45-11:00)

  • Men’s and Women’s restrooms are available at the location
  • Carnegie Museum of Natural History Security Staff is in place for any overnight issues

Lights Out! (11pm)

MORNING

30 minute “wake-up” window (general 7 am)

  • Education staff wakes guests
  • Guests get ready for the day and take all belongings to their car (including any take-home artifacts!)

60 minute Continental Breakfast (breakfast starts at 7:30)

  • Guests returning from delivering belongings to their cars are provided a selection of continental breakfast items
  • Educators will pass out patches and announce procedure for the rest of the morning
  • Guests may leave at any time following breakfast!

60 minute exploration in Dinosaurs in their Time, Ice Age Mammals, and Discovery Basecamp (8:30-9:30)

  • Guests staying to use their free museum passes for the day may explore these areas until 9:30
  • At 9:30, security performs their morning security check, and all guests are escorted to the front desk to receive their admission passes for the day.

Museum opens at 10 am and guests are free to explore both Carnegie Museum of Natural History and Carnegie Museum of Art at will!